Alert archive / California / Wind Advisories in 2006
Wind Advisory 31, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 11, 2006, 2:53 AM PST for Siskiyou County, California. It took effect at Dec 11, 2006, 7:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2006, 2:53 AM PST (10:53 UTC)
- In effect from
- Dec 11, 2006, 7:00 AM PST
- Expired
- Dec 11, 2006, 4:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 111053 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 253 AM PST MON DEC 11 2006 ORZ021-022-111900- /O.NEW.KMFR.HW.A.0020.061213T0600Z-061213T1800Z/ /O.CON.KMFR.HW.W.0029.061211T1200Z-061212T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 253 AM PST MON DEC 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG COLD FRONT MOVING INTO THE PACIFIC NORTHWEST WILL CREATE STRONG SOUTH WINDS ALONG THE SOUTH OREGON COAST TODAY. SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. WINDS WILL DECREASE TO SOUTHWEST AT 10 TO 20 MPH AS THE FRONT MOVES INLAND TONIGHT. A STRONG WARM FRONT IS THEN GOING TO MOVE THROUGH THE REGION TUESDAY NIGHT. SOUTH WINDS WILL INCREASE DURING THIS TIME TO 25 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ081-111900- /O.NEW.KMFR.WI.Y.0031.061211T1500Z-061212T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 253 AM PST MON DEC 11 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE SHASTA VALLEY TODAY AS A STRONG LOW PRESSURE SYSTEM MOVES INTO THE NORTHWEST. THE STRONGEST WINDS WILL OCCUR NEAR WEED. WINDS WILL DECREASE TO 10 TO 20 MPH TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
2 follow-up statements
000 WWUS76 KMFR 111843 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1043 AM PST MON DEC 11 2006 ORZ021-022-120000- /O.CON.KMFR.HW.W.0029.000000T0000Z-061212T0000Z/ /O.CON.KMFR.HW.A.0020.061213T0600Z-061213T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1043 AM PST MON DEC 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE COOS AND CURRY COUNTY COAST... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR THE COOS AND CURRY COUNTY COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE COOS AND CURRY COUNTY COAST. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR THE COOS AND CURRY COUNTY COAST. A STRONG COLD FRONT MOVING INTO THE PACIFIC NORTHWEST WILL CREATE STRONG SOUTH WINDS ALONG THE SOUTH OREGON COAST TODAY. SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. WINDS WILL DECREASE TO SOUTHWEST AT 10 TO 20 MPH AS THE FRONT MOVES INLAND TONIGHT. A STRONG WARM FRONT IS EXPECTED TO MOVE THROUGH THE REGION TUESDAY NIGHT. SOUTH WINDS WILL INCREASE DURING THIS TIME TO 25 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH. THUS A HIGH WIND WATCH HAS BEEN POSTED FOR TUESDAY EVENING THROUGH WEDNESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ081-120000- /O.CON.KMFR.WI.Y.0031.000000T0000Z-061212T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1043 AM PST MON DEC 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE SHASTA VALLEY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE SHASTA VALLEY. SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE SHASTA VALLEY TODAY AS A STRONG LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST. A COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM WILL MOVE INTO THE SHASTA VALLEY THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR NEAR WEED. WINDS WILL DECREASE TO 10 TO 20 MPH TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SARGEANT
000 WWUS76 KMFR 112344 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 344 PM PST MON DEC 11 2006 ORZ021-022-120745- /O.EXP.KMFR.HW.W.0029.000000T0000Z-061212T0000Z/ /O.CON.KMFR.HW.A.0020.061213T0600Z-061213T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 344 PM PST MON DEC 11 2006 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE HIGH WIND WARNING FOR THE SOUTH OREGON COAST WILL EXPIRE AT 4 PM PST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FOR THE SOUTH OREGON COAST FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. THE COLD FRONT THAT BROUGHT THE VERY STRONG WINDS EARLIER TODAY HAS MOVED INLAND AND BEGUN TO WEAKEN. THE VERY STRONG SOUTH WINDS HAVE DECREASED TO AROUND 25 MPH WITH GUSTS TO NEAR 40 MPH AND WILL CONTINUE TO DECREASE THROUGH THIS EVENING. A STRONG WARM FRONT IS EXPECTED TO MOVE THROUGH THE REGION TUESDAY NIGHT. SOUTH WINDS WILL INCREASE DURING THIS TIME TO 25 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH. THUS A HIGH WIND WATCH HAS BEEN POSTED FOR TUESDAY EVENING THROUGH WEDNESDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ081-120045- /O.EXP.KMFR.WI.Y.0031.000000T0000Z-061212T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 344 PM PST MON DEC 11 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WIND ADVISORY FOR THE SHASTA VALLEY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. THE STRONG WINDS EARLIER TODAY HAVE BEGUN TO DECREASE. BY EVENING WINDS WILL BE NEAR 30 MPH WITH GUSTS TO 40 MPH AND WILL DECREASE FURTHER THROUGH THE EVENING. $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 10, 8:52 PM PST, 6 hours 1 minute earlier.
Area forecast discussion, Dec 10, 8:52 PM PST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
852 PM PST SUN DEC 10 2006
.UPDATE...APPROACHING SYSTEM DUE INTO THE AREA MONDAY IS LOOKING
PRETTY IMPRESSIVE TONIGHT. MODELS SHOW 180KT (200 MPH) JET MOVING
DUE SOUTH OUT OF THE GULF OF ALASKA. INDEED...AIRCRAFT
OBSERVATION IN THE SAME AREA TONIGHT AT FLIGHT LEVEL 34000 FT
SHOWS 175KT MEASURED WIND SPEED...HOPE IT WAS A TAIL-WIND. ALONG
THAT LINE NEW MODEL RUNS TONIGHT SHOW LOW LEVEL WINDS OFF THE
OREGON COAST AT SUNRISE TOMORROW REACHING 60 - 75 KTS WITHIN
2000 FT OF THE SURFACE. THEREFORE...ON MARINE SIDE HAVE UPGRADED
GALE WARNING TO STORM FORCE WIND WARNING MONDAY FOR PZZ350-370-376.
LITTLE CHANGE TO REST OF THE FORECAST WITH A FAIRLY ACTIVE PATTERN
IN STORE. SUMMARIZING...STRONG AND WINDY SYSTEM MONDAY...WARM FRONT
TUESDAY NIGHT...THEN COLD FRONT WEDNESDAY...ANOTHER WARM FRONT
THURSDAY WITH VERY STRONG AND COLD...COLD FRONT THURSDAY NIGHT.
SNOW LEVELS TO FALL MARKEDLY FRIDAY AND FRIDAY NIGHT.
&&
.AVIATION...MAIN AVIATION IMPACT OVERNIGHT WILL BE LINGERING SHOWERS
INLAND WITH MOUNTAIN OBSCURATIONS BECOMING INCREASINGLY LIKELY AS WE
HEAD TOWARDS DAYBREAK MONDAY MORNING. ALONG THE COAST VERY STRONG
WINDS EXPECTED AROUND SUNRISE AND THROUGH THE DAY ON MONDAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 4 AM TO 4 PM PST MONDAY FOR ORZ021-ORZ022.
HIGH SURF ADVISORY UNTIL 4 PM PST TUESDAY FOR ORZ021-ORZ022.
HIGH WIND WARNING FROM 4 AM TO 4 PM PST MONDAY FOR .
HIGH SURF ADVISORY UNTIL 4 PM PST TUESDAY FOR .
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST
THIS EVENING FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST TUESDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
GALE WARNING UNTIL 10 PM PST MONDAY FOR PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ350-PZZ356-PZZ370-PZZ376.
STORM WARNING FROM 7 AM TO 4 PM PST MONDAY FOR PZZ350-PZZ370-
PZZ376.
GALE WARNING UNTIL 7 AM PST MONDAY FOR PZZ350-PZZ370-PZZ376.
MWJHazardous weather outlook, Dec 10, 1:28 PM PST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 128 PM PST SUN DEC 10 2006 ORZ021-022-112200- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 128 PM PST SUN DEC 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A high wind warning warning is in effect from 400 am tonight until 400 PM Monday. For further information see high wind warning message. A high surf advisory is also in effect from 1000 PM this evening through 400 PM Tuesday. For further details refer to the high surf advisory message. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY The high wind warning will continue through 400 PM Monday. The high surf advisory will continue through 400 PM Tuesday. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LS
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.